Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 12, 2011, 2:15 PM EDT for Sussex County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Sep 12, 2011, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
298
WWUS81 KPHI 121815
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT MON SEP 12 2011
NJZ001-121915-
SUSSEX NJ-
215 PM EDT MON SEP 12 2011
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SUSSEX COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 11 MILES
NORTHWEST OF NEWTON...MOVING EAST SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4116 7452 4090 7471 4103 7491 4108 7497
4109 7499 4110 7499 4111 7495 4121 7487
4122 7488 4125 7485
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 12, 12:37 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 12, 12:37 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1237 PM EDT MON SEP 12 2011 .SYNOPSIS... A WEAK SOMEWHAT WARMER THAN NORMAL AND HUMID WEST SOUTHWEST FLOW WILL PERSIST INTO WEDNESDAY. A COLD FRONTAL PASSAGE THURSDAY WILL BE FOLLOWED BY A REFRESHINGLY COOLER DRIER AIRMASS FOR THE END OF THE WEEK AS LARGE HIGH PRESSURE MOVES THROUGH THE UPPER GREAT LAKES. NEXT WEEKENDS WEATHER WILL CONTINUE TO FEATURE COOLER THAN NORMAL TEMPERATURES BUT WITH SOME UNCERTAINTY REGARDING THE DEVELOPMENT OF LOW PRESSURE OFF THE MID ATLANTIC OR NEW ENGLAND COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FOG THAT DEVELOPED DURING THE PRE-DAWN HOURS, ESPECIALLY OVER THE NORTHWESTERN ZONES AND INTO PORTIONS OF OUR WEST-CENTRAL ZONES, HAS DISSIPATED. THAT WILL LEAVE US WITH SUNNY TO PARTLY SUNNY CONDITIONS. WITH THE UPPER TROUGH APPROACHING FROM THE WEST, THE THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST AGAIN LATER TODAY. CAPE WAS NOT SEEN TO BE OVERLY LARGE...BUT THE NAM FOUS LIFTED INDEX WAS DOWN TO MINUS 2 TO MINUS 4 THIS AFTERNOON. THIS MIGHT INDICATE THAT ANY CELLS THAT DO FORM COULD PRODUCE LOCALLY GUSTY WINDS OF 30 TO 40 KNOTS...AND SOME HAIL. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE A MENTION OF THESE AT THIS TIME... ESPECIALLY WITH ISOLATED TO LOW SCATTERED COVERAGE EXPECTED. SKY COVER IS EXPECTED TO BE SCATTERED TO BROKEN TODAY...AFTER THE STRATUS BURNS OFF THIS MORNING. LIGHT WINDS THIS MORNING ARE FORECAST TO BECOME SOUTHWEST TO WEST...MOSTLY AT 10 KNOTS OR LESS. MOS GUIDANCE IN THE UPPER 70S TO LOWER 80S...EXCEPT LOWER 70S IN THE HIGHER TERRAIN NORTH...LOOKED GOOD UNDER AT LEAST PARTIAL SUNSHINE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... WITH THE EXIT OF THE UPPER TROUGH EARLY TONIGHT...A CHANCE OF SHOWERS AND THUNDERSTORMS WAS KEPT FOR THE FAR SOUTH FOR A FEW HOURS THIS EVENING...OTHERWISE DRY WEATHER WITH ONLY SCATTERED CLOUDS WAS FORECAST FOR TONIGHT. THERE WAS LITTLE TO CHOOSE FROM BETWEEN THE MOS SOLUTIONS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... ***REFRESHINGLY COOLER AIRMASS TO ARRIVE THURSDAY AND PERSIST THROUGH AT LEAST SUNDAY*** WE MAINTAIN THE DRY FORECAST FOR TUESDAY AS THE MID LEVEL TROUGH PASSES US AND THE NEXT SYSTEM IS WELL REMOVED TO THE WEST. THE GENERAL TREND HAS BEEN TO SLOW SAID APPROACHING FRONT, AND WE NOW ONLY CARRY SLIGHT CHANCE POPS NORTHWEST FOR TUESDAY NIGHTMODELS IN GENERAL AGREEMENT TUESDAY NIGHT THROUGH FRIDAY WITH A WEAK SOUTHWEST FLOW OF WARMER THAN NORMAL HUMID AIR THROUGH WEDNESDAY WITH DIURNAL HEAT RELATED SHOWERS AND SCT TSTMS...PARTICULARLY IN NE PA. A STRONG BUT SLOW MOVING COLD FRONTAL PASSAGE THURSDAY MORNING WILL PROBABLY BE ACCOMPANIED BY SHOWERY MUCH COOLER UNDERRUNNING... ESPECIALLY NJ DEL. LATER THU INTO SAT...PROBABLY DRY AND MUCH COOLER WITH BLO NORMAL TEMPS. SLIGHT CHC OF ISOLATED FROST SUSSEX COUNTY NJ SAT MORNING BUT FOR NOW NOT IN THE 12Z/12 NCEP OUTLOOK GRIDS. THIS WEEKEND...LOW PRESSURE MAY FORM OFF THE MID ATLC COAST AND IT MAY BE VERY SLOW MOVING AS IT EXPANDS ITS AREAL COVERAGE. NEEDS TO BE MONITORED FOR THE FLY IN THE OINMENT TO AN OTHERWISE FAIR WEEKEND. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LOTS OF LOW LEVEL MOISTURE IN THE WAKE OF LAST NIGHTS CONVECTIVE ACTIVITY MANIFESTED ITSELF AS STRATUS AND AREAS OF DENSE FOG IN THE PRE-DAWN HOURS...MAINLY OVER OUR NORTHWESTERN AND SOME OF THE CENTRAL TAF SITES. IT HAS NOW LIFTED AND CONDITIONS AT ALL TAF SITES HAVE BECOME VFR. SCT TO BKN SC WILL BEGIN TO DEVELOP DURING THE NEXT FEW HOURS. LIGHT WINDS WILL BECOME WEST TO SOUTHWEST WINDS AROUND 10 KNOTS OR LESS TODAY. ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS FORECAST FOR TODAY WITH THE APPROACH AND PASSAGE OF THE UPPER TROUGH ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM LEE. VFR CONDITIONS WITH SCATTERED CLOUDS ARE MAINLY EXPECTED FOR TONIGHT. THERE MAY BE SOME MARGINAL VFR VISIBILITIES IN FOG AT THE MORE RURAL TAF SITES LATE TONIGHT. OUTLOOK... OVERALL CONFIDENCE IN THE OUTLOOK BELOW AT OR ABOVE AVERAGE. TUESDAY NIGHT...PATCHY MVFR OR IFR LATE NIGHT FOG AND STRATUS POSSIBLE VCNTY KRDG KABE KMIV. WEDNESDAY...VFR. AFTN BKN CIGS NEAR 5000 FT PROBABLE. THURSDAY...VFR CIGS. A PERIOD OR TWO OF SHOWERS PROBABLE WHICH MAY HAVE BRIEF MVFR/IFR CONDS...ESPECIALLY NJ/DE. N WIND WITH GUSTS 15-25 KTS IN THE AFTN. CLEARING AT NIGHT. FRIDAY...VFR. CIRRUS. NE FLOW. && .MARINE... QUIET CONDITIONS EXIST ON OUR WATERS AND WILL CONTINUE THROUGH TUESDAY. LIGHT WINDS WILL BECOME SOUTHWEST TODAY WITH SPEEDS GENERALLY AROUND 10 KNOTS...DROPPING TO LESS THAN 10 KNOTS TONIGHT AND CONTINUING TUESDAY. SEAS WILL REMAIN BELOW ADVISORY CRITERIA. OUTLOOK... SUB ADVISORY CONDITIONS ARE EXPECTED TO LAST INTO THE FIRST PART OF WEDNESDAY, AFTER WHICH TIME THE MID-WEEK COLD FRONT, THE HIGH PRESSURE SYSTEM BEHIND IT, AND THE EFFECTS OF TROPICAL CYCLONE MARIA MAY COMBINE TO GENERATE ADVISORY CONDITIONS /ESPECIALLY SEAS/ THROUGH AT LEAST FRIDAY ON THE ATLC WATERS. && .TIDES/COASTAL FLOODING... MINOR TIDAL FLOODING OCCURRED ONCE AGAIN ON THE LOWER DELAWARE RIVER AROUND THE TIME OF HIGH TIDE DURING THE EARLY MORNING HOURS. ANOMALIES HAVE LOWERED SOMEWHAT SINCE THAT TIME, BUT THE HIGH VOLUME OF WATER MOVING DOWN THE DELAWARE RIVER WILL CONTINUE. WE DO NOT EXPECT WIDESPREAD FLOODING WITH THE AFTERNOON HIGH TIDE CYCLE, BUT WATER LEVELS COULD APPROACH MINOR TIDAL FLOOD HEIGHTS. FOR THIS REASON, WE HAVE ISSUED A COASTAL FLOOD STATEMENT. THE NEXT HIGH TIDE CYCLE TONIGHT IS SLIGHTLY HIGHER THAN THIS AFTERNOONS, SO WE WILL CONTINUE TO MONITOR THE SITUATION FOR THE POSSIBILITY OF MINOR TIDAL FLOODING. OUTLOOK: HIGH TIDE CYCLICALLY RELATED MINOR CF NEED MONITORING MUCH OF THIS WEEK. && .EQUIPMENT... DOX RADAR OM FOR EMERGENCY PART REPLACEMENT TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DELISI/GIGI NEAR TERM...RPW SHORT TERM...RPW LONG TERM...DRAG 1237P AVIATION...DRAG/RPW 1237P MARINE...DRAG/RPW 1237P TIDES/COASTAL FLOODING...1237P EQUIPMENT...1237P
Hazardous weather outlook, Sep 12, 11:32 AM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1132 AM EDT MON SEP 12 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>016-020>027- PAZ054-055-060>062-067>069-131545- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 1132 AM EDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS MAY GENERATE GUSTY WINDS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-131545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1132 AM EDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE MOST LIKELY FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-131545- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1132 AM EDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WATER LEVELS ON THE DELAWARE RIVER COULD APPROACH MINOR TIDAL FLOOD HEIGHTS AROUND THE TIME OF HIGH TIDE THIS AFTERNOON. THE HIGH TIDE REACHES PHILADELPHIA AT 222 PM AND FURTHER UPSTREAM AT BURLINGTON AND NEWBOLD ONE TO TWO HOURS LATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS MAY GENERATE GUSTY WINDS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RPW
In the hours before
Special weather statement, Sep 12, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT MON SEP 12 2011
NJZ001-121915-
SUSSEX NJ-
215 PM EDT MON SEP 12 2011
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SUSSEX COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 11 MILES
NORTHWEST OF NEWTON...MOVING EAST SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4116 7452 4090 7471 4103 7491 4108 7497
4109 7499 4110 7499 4111 7495 4121 7487
4122 7488 4125 7485
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:44 PM EDT | Areal Flood Advisory | PHI | Salem | 107 min |
| Sep 11, 10:52 PM EDT | Special Weather Statement | PHI | Mercer | 83 min |
| Sep 11, 11:02 PM EDT | Areal Flood Advisory | PHI | Salem | 103 min |
| Sep 11, 11:05 PM EDT | Special Weather Statement | PHI | Salem | 85 min |
| Sep 11, 11:10 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 65 min |
| Sep 11, 11:15 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 60 min |
| Sep 12, 12:17 AM EDT | Special Weather Statement | PHI | Ocean | 58 min |
| Sep 12, 12:24 AM EDT | Severe Thunderstorm Warning | PHI | Ocean | 66 min |
| Sep 12, 12:34 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 56 min |
| Sep 12, 1:29 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Cumberland, Ocean | 61 min |
| Sep 12, 1:33 AM EDT | Special Marine Warning | PHI | 117 min | |
| Sep 12, 11:05 AM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester | 6 hr |
| Sep 12, 3:59 PM EDT | Special Weather Statement | PHI | Morris | 91 min |
| Sep 11, 8:19 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| Sep 11, 8:46 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Sep 11, 9:00 PM EDT | Flash Flood Warning | PHI | Chester | 3 hr |
| Sep 11, 9:14 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 110 min |
| Sep 11, 9:14 PM EDT | Special Weather Statement | PHI | Berks, Chester, Lehigh, Montgomery | 61 min |
| Sep 11, 9:24 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 51 min |
| Sep 11, 9:34 PM EDT | Special Weather Statement | PHI | Philadelphia | 41 min |
| Sep 11, 9:54 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 51 min |
| Sep 11, 9:56 PM EDT | Flash Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Sep 11, 10:25 PM EDT | Special Weather Statement | PHI | Philadelphia | 65 min |
| Sep 11, 10:29 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 46 min |
| Sep 11, 10:08 PM EDT | Special Weather Statement | PHI | Cecil | 67 min |
| Sep 12, 12:46 AM EDT | Special Weather Statement | PHI | Kent | 59 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.